TOMAS S. BOCANEGRA, M.D.; M. OSWALDO CASTANEDA, M.D.; LUIS R. ESPINOZA, M.D.; FRANK B. VASEY, M.D.; BERNARD F. GERMAIN, M.D.
BOCANEGRA T., CASTANEDA M., ESPINOZA L., VASEY F., GERMAIN B.; Sudden Death After Methylprednisolone Pulse Therapy. Ann Intern Med. 1981;95:122. doi: 10.7326/0003-4819-95-1-122_1
Download citation file:
Published: Ann Intern Med. 1981;95(1):122.
To the editor: Corticosteroid pulse therapy is becoming increasingly popular for the treatment of immune-mediated disorders. The current enthusiasm for its use in different clinical settings, including disease of children (1), rests on the apparent absence of serious side effects (2, 3). In a recent editorial in your journal, however, Hess and Kammen (4) stressed the unresolved questions about this modality of treatment, including its safety. We wish to report the cases of two patients who had cardiac arrest in the 24 hours after pulse therapy.
Case 1: A 44-year-old man developed skin rash, muscle weakness, pleuritic chest pain, personality
to gain full access to the content and tools.
Learn more about subscription options.
Register Now for a free account.
Copyright © 2016 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only